Alert archive / Nevada / Wind Advisories in 2011
Wind Advisory 30, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Jun 1, 2011, 10:10 PM PDT for Elko County, Nevada. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2011, 10:10 PM PDT (05:10 UTC)
- Expired
- Jun 2, 2011, 1:00 AM PDT
- In force
- 3 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 5.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2543 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
710 WWUS75 KLKN 020510 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1010 PM PDT WED JUN 1 2011 NVZ033-020800- /O.NEW.KLKN.WI.Y.0030.110602T0510Z-110602T0800Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 1010 PM PDT WED JUN 1 2011 ...WIND ADVISORY IN EFFECT UNTIL 1 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 1 AM PDT THURSDAY. * WINDS: SOUTHWEST TO WESTERLY WINDS INCREASING TO 20 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING: WINDS HAVE SUBSIDED SLIGHTLY OVER THE PAST COUPLE HOURS...HOWEVER STILL EXPECTING GUSTY WINDS OVER THE NEXT FEW HOURS AS A FRONT PASSES THROUGH THE REGION. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER * IMPACTS: DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ON WEST TO EAST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
683 WWUS75 KLKN 020803 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 103 AM PDT THU JUN 2 2011 NVZ033-020915- /O.EXP.KLKN.WI.Y.0030.000000T0000Z-110602T0800Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 103 AM PDT THU JUN 2 2011 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. LOCALLY GUSTY WINDS WILL BE POSSIBLE FOR THE NEXT COUPLE HOURS AS THE FRONT PUSHES EAST INTO UTAH. HOWEVER...WIDESPREAD ADVISORY LEVEL WINDS ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jun 1, 2:30 PM PDT, 7 hours 40 minutes earlier.
Area forecast discussion, Jun 1, 2:30 PM PDT, 7 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 230 PM PDT WED JUN 1 2011 .SYNOPSIS...A STRONG COLD FRONT WILL PRODUCE SCATTERED SHOWERS AND A FEW THUNDERSTORMS TO NORTHERN NEVADA THROUGH THIS EVENING. MUCH COLDER AIR ARRIVES AFTER MIDNIGHT WITH SCATTERED RAIN AND SNOW SHOWERS EXPECTED. SNOW LEVELS WILL FALL TO ALL VALLEY FLOORS BUT ANY SNOW ACCUMULATIONS WILL BE VERY LIGHT. UNSEASONABLY COLD THURSDAY WITH SCATTERED RAIN AND SNOW PELLET SHOWERS AS WELL AS A FEW THUNDERSTORMS. MUCH WARMER WEATHER IS EXPECTED FRIDAY AND SATURDAY. && .SHORT TERM...TONIGHT THROUGH FRIDAY. STRONG COLD FRONT ENTERING NW NEVADA ON SCHEDULE THIS AFTERNOON. COLD FRONT HAS JUST PASSED LOVELOCK WITH NW WINDS GUSTING OVER 40 MPH. TEMPERATURES ACROSS WESTERN HUMBOLDT COUNTY ALREADY FALLING INTO THE 30S UNDER STRONG COLD AIR ADVECTION. SHOWERS AND A FEW THUNDERSTORMS WILL ACCOMPANY FRONTAL PASSAGE ACROSS NORTHERN NEVADA THROUGH THIS EVENING. MOISTURE SUPPLY IS NOT GREAT. STILL...WITH SPC MESOANALYSIS INDICATING CAPE OF NEAR 500 J/KG THIS AFTERNOON ACROSS NW NEVADA...AND SHOWERS INCREASING ON RADAR ACROSS HUMBOLDT COUNTY...INCREASED POPS ACROSS NORTHERN NEVADA THROUGH TONIGHT. VERY LITTLE IF ANY PRECIPITATION EXPECTED ROUGHLY SOUTH OF HIGHWAY 50. WIND...WILL ALLOW WIND HEADLINES TO CONTINUE AS INHERITED THROUGH 10 PM. WINDS HAVE ACHIEVED ADVISORY CRITERIA ACROSS MUCH OF THE SOUTHERN CWA. REGARDING WHITE PINE COUNTY...WINDS JUST NOW STARTING TO GUST TO NEAR 45 MPH AT ELY AS OF 2 PM. WILL ALLOW HIGH WIND WARNING TO CONTINUE WITH THE EXPECTATION PRESSURE GRADIENT WILL ONLY TIGHTEN AS COLD FRONT APPROACHES. THICKENING CIRRUS MAY BE DAMPENING MIXING SOMEWHAT...BUT IRREGARDLESS IT WILL BE VERY WINDY FOR ALL AREAS SOUTH AND EAST OF THE STRONG COLD FRONT INTO THIS EVENING. SNOW AND COLD...ANOTHER UNWELCOME...UNSEASONABLY COLD AIRMASS ARRIVES BY SUNRISE THURSDAY. MODELS AGREE THAT 700 MB TEMPS WILL FALL ONCE AGAIN TO NEAR -8C...WITH 1000-500 MB THICKNESSES FALLING TO NEAR 540 DM. CLEARLY COLD ENOUGH TO SUPPORT SNOW RIGHT DOWN TO ALL VALLEY FLOORS. HOWEVER...MOST PRECIP WILL FALL AS RAIN SHOWERS BEFORE TEMPERATURES BECOME THIS COLD. NONETHELESS...MENTIONED A RAIN/SNOW MIX FOR ALL OF NORTHERN NEVADA LATE TONIGHT AND EARLY THURSDAY. MOST SNOW AMOUNT GRIDS WELL LESS THAN ONE INCH...SO NOT EXPECTING A SIGNIFICANT EVENT /OTHER THAN THE FACT THAT WE ARE DEALING WITH SNOW ON THE FIRST DAY OF JUNE/. THURSDAY...UNSEASONABLY COLD AS STORM SYSTEM CROSSES NEVADA. MODELS AGREE REINFORCING SHORTWAVE WILL ROTATE INTO NEVADA DURING THE AFTERNOON...KEEPING DYNAMIC LIFT HEALTHY ALL DAY AND ENCOURAGING FURTHER SHOWER PRODUCTION. WITH 500 MB TEMPS AS LOW AS -27C COUPLED WITH JUNE INSOLATION...ATMOSPHERE WILL BE HIGHLY UNSTABLE WITH CONVECTION A GIVEN. INCREASED POPS ACROSS NORTHERN NEVADA AND MAINTAINED THUNDER IN THE FORECAST. 18Z NAM SOLUTION IN PARTICULAR IS QUITE BULLISH ON GENERATING NUMEROUS CONVECTIVE SHOWERS MAINLY NORTH OF U.S. HIGHWAY 50 THURSDAY AFTERNOON. WITH THICKNESSES ONLY RECOVERING TO ABOUT 547 DM...SNOW LEVELS WILL REMAIN WELL BELOW 6000 FEET. SHOWERS OF SNOW PELLETS ARE LIKELY ACROSS NORTHERN NEVADA ON THE SECOND DAY OF JUNE. HIGH TEMPERATURES THURSDAY 20-25 DEGREES BELOW NORMAL...WITH VALLEYS STRUGGLING TO GET INTO THE LOWER 50S. FRIDAY...MUCH IMPROVED WEATHER. SYSTEM EJECTS RAPIDLY EAST OF NEVADA WITH ZONAL FLOW RAPIDLY BECOMING SW FLOW BY AFTERNOON. NO PRECIPITATION EXPECTED WITH MUCH WARMER HIGH TEMPS IN THE 60S...STILL A FAIR BIT BELOW NORMAL FOR EARLY JUNE. BT .LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY. MODELS IN FAIRLY GOOD AGREEMENT WITH THE OVERALL PATTERN THROUGH SUNDAY. UPPER LOW CENTER LOCATED NEAR THE BAY AREA WITH DRY SOUTHWEST FLOW OVER THE NEVADA FRIDAY NIGHT INTO SATURDAY WITH NEAR NORMAL TEMPERATURES. UPPER LOW CENTER STATIONARY OFF OF THE CENTRAL CA COAST. GFS HAS HIGHER 500MB HEIGHTS THAN THE EC ON SUNDAY. HAVE LOWERED POPS SLIGHTLY SUNDAY WITH LIMITED LOW LEVEL MOISTURE FORECASTED. HOWEVER EC HAS SOME 300MB DIFFLUENT FLOW ALOFT WESTERN ZONES. MODELS DEVIATE MONDAY NIGHT THROUGH WEDNESDAY SO MADE LITTLE CHANGES TO LATTER PERIODS...EXCEPT TO LOWER POPS SLIGHTLY FROM UNCERTAINTY IN MODELS. STILL...WITH UPPER LOW OVER THE CWA DURING DAYS 5 THROUGH 7 HAVE KEPT SOME POPS IN FORECAST. JH && .AVIATION...STRONG SOUTHWEST WINDS THIS EVENING ARE EXPECTED TO DECREASE AROUND 10 PM. MAIN CONCERN FOR KTPH AND KELY WILL BE THE STRONG WINDS. ISOLATED SHOWERS WILL MOVE ACROSS NORTHERN NV TONIGHT THROUGH THURSDAY MAINLY EFFECTING KWMC AND KEKO. JH && .FIRE WEATHER...RAIN AND SNOW SHOWERS WILL OVERSPREAD NORTHERN NEVADA THROUGH TONIGHT...WITH ISOLATED THUNDERSTORMS EXPECTED. HIGH HUMIDITY AND MOIST FUELS WILL PREVENT ANY FIRE STARTS FROM LIGHTNING. HIGH WINDS ACROSS CENTRAL NEVADA ARE EXPECTED TO DIMINISH WITH COLD FRONTAL PASSAGE TONIGHT. BT && .HYDROLOGY...SMALLER STREAMS AND RIVERS CONTINUE TO SUBSIDE. HOWEVER ANOTHER DAY OF WARMER WEATHER MAY CAUSE THEM TO RISE OR STABILIZE NEAR CURRENT LEVELS. THE HUMBOLDT RIVER IS CRESTING BETWEEN BATTLE MOUNTAIN AND COMUS. MINOR FLOODING IS OCCURRING ALONG THE RIVER REACH FROM BATTLE MOUNTAIN TO COMUS. FLOODING IS NOT CERTAIN FOR WINNEMUCCA AT THIS TIME. HOWEVER WITH A CREST TRAVEL TIME OF 5 DAYS FROM COMUS TO WINNEMUCCA...AND A CONTINUED RISE EXPECTED AT COMUS...MINOR FLOODING IS POSSIBLE LATER THIS WEEK AT WINNEMUCCA. UNSEASONABLY COLD WEATHER THURSDAY IS EXPECTED TO GREATLY SLOW THE HIGH ELEVATION SNOWMELT PROCESS. A RAPID WARMING TREND IS EXPECTED FRI-SUN. AFTERNOON TEMPERATURES FOR THE VALLEYS WILL CLIMB THROUGH THE 60S FRIDAY...70S SATURDAY...AND POSSIBLY NEAR 80 SUNDAY. IF THE WARMER LONG RANGE COMPUTER SOLUTIONS VERIFY...TEMPERATURES AT THE HIGHEST ELEVATIONS WOULD WARM INTO THE 60S...INITIATING RAPID SNOWMELT AND GREATLY INCREASING FLOODING CONCERNS BEGINNING AROUND NEXT SUNDAY. BT && .LKN WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 10 PM PDT THIS EVENING FOR EXTREME EASTERN ELKO COUNTY...NORTHERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY. HIGH WIND WARNING UNTIL 10 PM PDT THIS EVENING FOR WHITE PINE COUNTY. && 99/87/87/99/99
Hazardous weather outlook, Jun 1, 3:30 PM PDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 330 PM PDT WED JUN 1 2011 NVZ035-021200- WHITE PINE COUNTY- 330 PM PDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE INTO THE EVENING HOURS. WINDS GUSTS OF 50 TO 60 MPH ARE EXPECTED. A HIGH WIND WARNING REMAINS IN EFFECT THROUGH 10 PM PDT WEDNESDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ013-033-037-021200- NORTHERN NYE COUNTY-EXTREME EASTERN ELKO COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 330 PM PDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE INTO THE EVENING HOURS. WINDS GUSTS TO NEAR 50 MPH ARE EXPECTED. A WIND ADVISORY REMAINS IN EFFECT THROUGH 10 PM PDT WEDNESDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ030>032-034-036-021200- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- 330 PM PDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG SOUTHWEST WINDS WILL BECOME WESTERLY THROUGH WEDNESDAY EVENING WITH THE PASSAGE OF A STRONG COLD FRONT. WIND GUSTS NEAR 40 MPH ARE EXPECTED. SCATTERED RAIN AND SNOW SHOWERS WILL SPREAD ACROSS NORTHERN NEVADA TONIGHT...ALONG WITH ISOLATED THUNDERSTORMS. ONLY MINOR SNOW ACCUMULATIONS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED TO NUMEROUS SHOWERS OR RAIN...SNOW...OR SNOW PELLETS ARE EXPECTED THURSDAY AS A STRONG STORM SYSTEM CROSSES THE GREAT BASIN. ACCUMULATIONS WILL BE MINOR...BUT THE HEAVIEST SHOWERS WILL PRODUCE CLOUD TO GROUND LIGHTNING AND LIMITED VISIBILITY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. TURNER
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 3:23 PM PDT | Areal Flood Advisory | LKN | Humboldt | 5 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.